MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non-health care professional reported that following an intraocular lens (iol) implant procedure, the patient iol had shifted inferior or lens was not in place in the right eye.The lens was exchanged for another lens model 09 days following the initial procedure.Clinical reason for explant was mentioned as; the displaced iol had broken haptic.Additional information was received and stated, due to the damage of the haptic iol was dislocated.In surgeons' opinion it is unclear how or when the haptic was damaged as no issues were noted upon initial placement of the iol.There was no harm to the patient.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic.The root cause for the reported haptic damage may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic.Was indicated.The ifu instructs: company foldable intra ocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.No issue was reported when the lens was implanted.The dislocated iol and damage were observed at the post-op visit.The lens was replaced with the same model/diopter.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3.,h.6 and h.11.The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics were broken in the gusset area (only one broken portion not returned).The optic was cut into pieces, typical of insertion and removal.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic.The reported broken haptic was observed.The root cause for the reported haptic damage may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic.Was indicated.The ifu instructs: company foldable intra ocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.No issue was reported when the lens was implanted.The dislocated iol and damage were observed at the post-op visit.The lens was replaced with the same model or diopter.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd) filled cartridge.The lens should be inserted until the optic is a little more than half way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.No further information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21934468
Report Number1119421-2025-01230
Device Sequence Number18113793
Product Code POE
UDI-Device Identifier00380652405805
UDI-Public(01)00380652405805(17)260723(11)220725(10)15431696
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.215
Device Lot Number15431696
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer06/04/2025
10/02/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/26/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON.; MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale